No Pros Yet

No pros yet. Cons include the reddening and...

No pros yet. Cons include the reddening and burning.

I sought treatment because I've read that at my age (28) it may be okay to start treatment with a retinoid. I have a few fine lines on my forehead.

I was started on Retin-A 0.1% cream for fine lines and have used it for four consecutive days. I am experiencing reddening and a burning, tightening sensation mainly around my nose (extending out 1 inch) but also above my eyebrows. I am wondering if this dose is too high to be started on, and your opinion on how I should proceed with this treatment.

Beaumont Plastic Surgeon

I have no reason to not recommend my Dr.

3 out of 5 stars Overall rating
Was this review helpful?

Comments (4)

4 days isn't very long to rule it out! When I was your age I used retin-a aggressively as well, causing redness around the nose and my first eye wrinkles and sensitivity. I wouldn't touch the stuff for years after that. I recently started using Refissa (0.05%) and had amazing results. Key is to use it very sparingly. I would suggest weekly or bi-weekly at this high a dosage. Redness you can get rid of with IPL, but it will cost you $500 or more. So my advice would be to stop using it for a couple of weeks and then restart very conservatively (mixed with a cream to lower the dose)
  • Reply
I love retin-a! I have been using this medication since i was 16 yrs old. Im now 24 and it has been a godsend in my life and I have now combined my tretinoin .1 therapy with the Obagi nu derm system. I am peeling and skin is very sensitive but i am no wimp. I understand that this is the way it goes.Reminds me of the first time is began retinoid therapy. burning,tightening and a sensitivity from hell! lol
  • Reply
First off, you shouldn't be writing a thumbs down review on retin-a only 4 days in to it as it is unfair and a well known fact that it takes your skin several weeks to adjust to using it, in which you will experience redness and peeling. So what is happening to you is perfectly normal. Keep in mind you will look worse before you look better. You may however, want to work up to nightly use by using every other or every few days. You can also lower the percentage if you think the 1 is too high. Believe me, retin-a is a miracle worker...I've been using it for almost 4 months and I have noticed a wonderful improvement in my skin already. They say however it takes up to a year to see the full benefits. I myself will never go without it!
  • Reply
wanted to add as well that around the nose and mouth seem to be the most sensitive areas to retin-a. I experienced several weeks of redness, irritation and peeling around both areas. I can now tolerate retin well and no longer have any of those issues. So don't give up on it!
  • Reply